Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 33, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 28, 2021, 4:42 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 4:42 AM CDT (09:42 UTC)
- Expired
- May 28, 2021, 3:33 PM CDT
- In force
- 11 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
915
WGUS84 KOUN 280942 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
442 AM CDT Fri May 28 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC125-133-282145-
/O.NEW.KOUN.FL.Y.0033.210528T0942Z-210529T0000Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
442 AM CDT Fri May 28 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Little River near Tecumseh.
* From early this morning to this evening.
* At 3:30 AM CDT Friday the stage was 10.6 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 5.4 feet early
Wednesday morning.
* Impact...At 11.0 feet, Low-lying croplands... pastures... and
rural roads may experience shallow flooding or be isolated by
deeper water in overflow channels cutting across the flood plain.
The area affected is entirely rural... and downstream of Lake
Thunderbird... from near Macomb in Pottawatomie County to near
Bowlegs in western Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
112 follow-up statements
159
WGUS84 KOUN 281353
FLSOUN
Flood Advisory
National Weather Service Norman OK
853 AM CDT Fri May 28 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC125-133-290200-
/O.EXT.KOUN.FL.Y.0033.000000T0000Z-000000T0000Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Fri May 28 2021
...The Flood Advisory is now in effect until further notice...
The Flood Advisory continues for
the Little River near Tecumseh.
* Until further notice.
* At 7:30 AM CDT Friday the stage was 9.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 5.4 feet
Wednesday morning.
* Impact...At 10.0 feet, Near bankfull flows occur along the river
and downstream of Lake Thunderbird... from near Macomb in
Pottawatomie County to near Bowlegs in western Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
SIX959
WGUS84 KOUN 282033
FLSOUN
Flood Advisory
National Weather Service Norman OK
333 PM CDT Fri May 28 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
OKC125-133-282145-
/O.CAN.KOUN.FL.Y.0033.000000T0000Z-210528T2033Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
333 PM CDT Fri May 28 2021
...The Flood Advisory for the Little River near Tecumseh has been
cancelled...
The Flood Advisory is cancelled for
the Little River near Tecumseh.
* At 2:30 PM CDT Friday the stage was 7.4 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 28, 3:30 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 28, 3:30 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 330 AM CDT Fri May 28 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 325 AM CDT Fri May 28 2021 Clouds should slowly thin and decrease this morning in wake of MCS across all but western/southwest portions of Oklahoma and western north Texas. Models continue to yield signal for continued development of convection across the southern-half of the Texas Panhandle and progress into southwest portions of CWA through the morning hours. This activity should remain below severe levels. More organized thunderstorm activity and severe potential appears possible farther south and west outside of our forecast area. With potential for another MCS just southwest of our western north Texas counties, we will leave low PoPs for possible effects of MCS outflow through tonight. && .LONG TERM... (Saturday through Thursday) Issued at 325 AM CDT Fri May 28 2021 With continued easterly flow Saturday and drier air spreading over the region in wake of last nights front (dewpoints in the 50s and 60s opposed to 70s seen on Thursday), Saturday should be a nice day if you believe all but the NAM forecast. NAM and Canadian models continue to produce upslope showers/storms across western/southwest portions of Oklahoma and across western north Texas, but with rising mid-level heights, we will shrink or remove PoPs across all but a small part of our southwest counties until Saturday night. Progressive s/wv trough progd by all models to initiate High Plains convective complex late Saturday, with remnants affecting mainly northwest half of Oklahoma Sunday morning into Sunday afternoon. Development of a more northwesterly flow regime will commence in the wake of this trough, which will yield almost daily chances for showers and storms which would mainly be at night and lasting into the following day. This pattern continues through mid-week, with models in general agreement yet showing differences in latitude of heaviest precipitation. Given the recent rain we have had, flood watches appear likely across central and southern parts of Oklahoma in the Monday to Wednesday timeframe. Flooding rainfall currently appears the greatest impact, but stay tuned given a return of higher dewpoints next week. && .AVIATION... (06Z TAFS) Issued at 1041 PM CDT Thu May 27 2021 Storms have moved south of the TAF sites with cold front moving through Red River valley. Most sites will remain VFR with a light/moderate north to northeast wind tonight and tomorrow. Lower ceilings will hang in at SPS through much of the day with MVFR going to VFR in the afternoon. Have also included a mention of thunder at SPS tomorrow afternoon && .UPPER AIR... Issued at 325 AM CDT Fri May 28 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 53 73 59 / 10 0 10 10 Hobart OK 76 56 76 60 / 30 10 10 30 Wichita Falls TX 78 60 77 62 / 30 30 20 10 Gage OK 75 53 74 57 / 20 0 10 60 Ponca City OK 72 49 72 54 / 0 0 0 20 Durant OK 79 57 77 60 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...30
Hazardous weather outlook, May 28, 3:46 AM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 346 AM CDT Fri May 28 2021 OKZ004>048-050>052-TXZ083>090-291000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 346 AM CDT Fri May 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible this morning across western Oklahoma and western north Texas. None of these storms are expected to reach severe levels. Additional thunderstorms will be possible this afternoon and tonight, mainly over western north Texas. A strong storm appears possible but organized severe storms appear unlikely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms appear likely Saturday night into Sunday morning, and again late Sunday into Monday. A few of the storms Sunday night may be severe across western north Texas. Thunderstorm chances will continue across the region through the middle of next week, with high rainfall totals appearing to be the main concern. .Heavy Rain... Repeated rounds of showers and thunderstorms may result in high rain totals and flooding problems. This appears most likely across central and southern Oklahoma next Monday through Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 27, 11:03 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1103 PM CDT Thu May 27 2021 TXZ084-087-280430- Foard TX-Knox TX- 1103 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and northeastern Knox Counties Until 1130 PM CDT... AT 1101 PM CDT, a strong thunderstorm was located 8 miles southeast of Crowell, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... This storm will remain over mainly rural areas of southeastern Foard and northeastern Knox Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3384 9978 3393 9970 3392 9948 3374 9953 TIME...MOT...LOC 0401Z 298DEG 9KT 3387 9965 Mahale
Special weather statement, May 28, 12:13 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 AM CDT Fri May 28 2021
TXZ084-087-280545-
Foard TX-Knox TX-
1213 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
northeastern Knox Counties Until 1245 AM CDT...
AT 1212 AM CDT, a strong thunderstorm was located 5 miles north of
Gilliland, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3392 9972 3387 9948 3370 9947 3362 9948
3375 9980
TIME...MOT...LOC 0512Z 292DEG 24KT 3381 9968
30Special weather statement, May 28, 1:29 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 129 AM CDT Fri May 28 2021 TXZ090-280700- Clay TX- 129 AM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until 200 AM CDT... AT 127 AM CDT, a strong thunderstorm was located 7 miles west of Newport, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3359 9829 3359 9798 3347 9798 3347 9832 TIME...MOT...LOC 0627Z 277DEG 37KT 3351 9815 30
Special weather statement, May 28, 2:13 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
213 AM CDT Fri May 28 2021
TXZ084-280745-
Foard TX-
213 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Foard County Until 245 AM
CDT...
AT 211 AM CDT, a strong thunderstorm was located near Crowell, moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Crowell, Margaret and Thalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3409 9962 3408 9960 3394 9950 3391 9984
3400 9988
TIME...MOT...LOC 0711Z 254DEG 18KT 3396 9979
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:06 PM CDT | Areal Flood Advisory | OUN | Lincoln | 114 min |
| May 27, 7:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 2 hr |
| May 27, 7:35 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 39 min |
| May 27, 8:09 PM CDT | Special Weather Statement | OUN | Stephens | 36 min |
| May 27, 8:26 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma | 3 hr |
| May 27, 8:35 PM CDT | River Flood Watch | OUN | Bryan | 14 hr |
| May 27, 8:41 PM CDT | River Flood Advisory | OUN | Payne | 24 hr |
| May 27, 8:42 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 24 hr |
| May 27, 8:57 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| May 27, 9:25 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 27, 9:46 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| May 27, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 41 min |
| May 27, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 41 min |
| May 27, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 49 min |
| May 28, 4:42 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 11 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.